nursing actions for L&D meds

  1. 0
    hi everyone. i am making drug cards for my clinicals this sem which happnes to be in l&d and pediatrics units.

    i couldn't find info on my drugbook and on the net about the nursing actions on the following meds. can someone please help?

    1. tucks/witch hazel pads -- i couldn't find info when i search for tucks pads but i would when i just typed in "tucks" which could be cream, lotion. honestly i am not familiar with this at all. web did not help much coz i could see the actual product. web just showed pictures of the box that it comes in.

    2. rhogam -- confused about this one. since basically we are worried about possible reactions d/t blood typing/cross-matching/incompatibilities, the nurse should still watch for signs of anaphylactic reactions after administration right? and if so then that would be one nursing action after drug administration. would there be others?

    3. prenatal vitamins --- i have the ff. for nursing actions. are these correct?
    nursing actions:

    before:
    1. double check if pt has just eaten a nutritional bar because this could result in an overdose on certain nutrients.
    2. check if pt is taking any other supplements to avoid overdose.
    3. do not crush, break or open tablet or capsule form. tell pt not to chew it.
    4. advise pt not to take with milk, other dairy products, calcium supplements or antacids that contain calcium.
    5. iron supplementation should not be used with hemochromatosis/hemosiderosis.
    6. use with caution on pt with severe hepatic impairment.
    7. use with caution in pt with kidney stones d/t calcium content.
    8. use with caution on pt with severe renal impairment.
    after:
    1. check for signs/symptoms of overdose such as stomach pain, vomiting, diarrhea, constipation, loss of appetite, hair loss, peeling skin, tingly feeling in or around your mouth, changes in menstrual periods, weight loss, severe headache, muscle or joint pain, severe back pain, blood in your urine, pale skin, and easy bruising or bleeding.
    sorry for the long question. i already used several sources but still couldn't find what i'm looking for.
  2. Get the Hottest Nursing Topics Straight to Your Inbox!



Top